Alert archive / Tennessee / Flash Flood Warnings in 2004
Flash Flood Warning 73, NWS Huntsville, AL
NWS Huntsville, AL issued this flash flood warning at Dec 6, 2004, 3:28 PM CST for Franklin County, Lincoln County, Moore County, Tennessee. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 6, 2004, 3:28 PM CST (21:28 UTC)
- Expired
- Dec 6, 2004, 7:00 PM CST
- In force
- 4 hr
- Issued by
- NWS Huntsville, AL
- Area
- Counties, with a storm outline in the text
Counties Franklin County, TN, Lincoln County, TN, Moore County, TN
The radar
The Northeast Alabama radar (KHTX), 39 km from the middle of the area, began a volume at 21:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.5 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 563 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 304 m²/s²
- 0-3 km storm-relative helicity
- 355 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KHUN 062128 FFWHUN TNC051-103-127-070100- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE HUNTSVILLE AL 328 PM CST MON DEC 6 2004 THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A * FLASH FLOOD WARNING FOR... MOORE COUNTY IN TENNESSEE LINCOLN COUNTY IN TENNESSEE FRANKLIN COUNTY IN TENNESSEE * UNTIL 700 PM CST * AT 328 PM CST...WEATHER SERVICE RADAR INDICATED VERY HEAVY RAINFALL WAS OCCURRING ACROSS SOUTHERN MIDDLE TENNESSEE. RAINFALL OF ONE TO TWO AND A HALF INCHES HAS FALLEN SINCE 9 AM ACROSS MAINLY THE SOUTHERN SECTIONS OF LINCOLN COUNTY...EXTREME SOUTHERN MOORE COUNTY...AND MUCH OF FRANKLIN COUNTY. ADDITIONAL RAINFALL OF UP TO AN INCH CAN BE EXPECTED THROUGH EARLY EVENING. ALREADY THERE HAVE BEEN REPORTS OF FLOODING OF LOW LYING AREAS...AND RISING CREEKS AND STREAMS ACROSS SOUTHERN MIDDLE TENNESSEE. ADDITIONAL RAINFALL WILL ONLY AGGRAVATE FLOODING CONDITIONS. * SOME LOCATIONS AFFECTED INCLUDE... COWAN...DECHERD...ESTILL SPRINGS...FAYETTEVILLE...HUNTLAND... LYNCHBURG...PETERSBURG...SEWANEE AND WINCHESTER BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED...ACT QUICKLY. MOVE TO HIGHER GROUND TO ESCAPE RISING WATERS IF DRIVING...TURN AROUND DONT DROWN LAT...LON 3548 8571 3499 8585 3501 8685 3539 8686 $$ JE/23
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this flash flood warning went out at Dec 6, 2:06 PM CST, 1 hour 22 minutes earlier.
Area forecast discussion, Dec 6, 2:06 PM CST, 1 hour 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HUNTSVILLE AL 200 PM CST MON DEC 6 2004 .DISCUSSION... EARLY AFTERNOON SFC ANALYSIS SHOWING WARM FRONT APPEARS TO BE HUNG UP AND STRETCHES FROM CENTRAL AR THROUGH NRN MS INTO WEST CENTRAL AL. OVERRUNNING RAINS CONTINUE ACROSS THE ENTIRE FA WITH RAINFALL TOTALS SINCE LAST NIGHT STARTING TO ADD UP TO THE TUNE OF 2 TO 4 INCHES WITH ISOLATED HIGHER AMOUNTS ACROSS NORTHERN AND WESTERN SECTIONS OF THE AREA. BASED ON CURRENT RADAR TRENDS WIDESPREAD RAIN NOW APPEARS AS IF IT WILL LINGER INTO THE EVENING HOURS. THE HEAVIEST RAIN WILL CONTINUE TO REMAIN OVER THE NORTHERN HALF OF THE AREA. WV IMAGERY SHOWING UPPER LOW CONTINUING TO MAKE STEADY PROGRESS ACROSS TX. STILL WATCHING THE ARKLAMISS REGION FOR STRONGER THUNDERSTORMS...BUT EXPANSIVE CLOUDS AND QUITE A BIT OF STRATIFORM PRECIP HAVE KEPT THINGS IN CHECK FOR NOW. AS UPPER LOW CATCHES UP WITH THIS AREA STILL EXPECT SOME STRONGER STORMS TO DEVELOP IN THIS AREA THIS EVENING WHICH WILL MERGE INTO A LINE AND MOVE INTO THE FA LATE TONIGHT. GIVEN STRENGTH OF WINDS FIELDS ANY STORM IN THE LINE WILL HAVE THE POTENTIAL TO ROTATE AND PRODUCE GUSTY WINDS. AS LOW LEVEL JET INCREASES EXPECT SOME OF THAT ENERGY TO MIX DOWN EVEN WITHOUT PRECIP SO GUSTY WINDS UP TO 30 MPH OR SO WILL BE POSSIBLE...ESPECIALLY ON THE RIDGE TOPS. EVENING SHIFT MAY HAVE TO ISSUE WIND ADVISORY. BIGGEST CONCERN WILL CONTINUE TO BE FLOODING THREAT WITH ANOTHER ONE TO 2 INCHES OF RAIN EXPECTED LATE TONIGHT AND EARLY TUESDAY. IN ADDITION TO PONDING AND FLASH FLOODING...MANY AREA RIVERS WILL APPROACH OR EXCEED FLOOD STAGE IN THE COMING DAYS. WILL KEEP FLOOD WATCH GOING FOR THE ENTIRE AREA THROUGH NOON TOMORROW FOR SIMPLICITY SAKE. CONVERGENCE ALONG FRONT AND PRE FRONTAL TROF WILL BE WEAKENING WITH TIME AND MAIN PRECIP AREA SHOULD BE EAST OF THE AREA BY MID TO LATE MORNING TOMORROW. DRY...BUT MILD CONDITIONS EXPECTED ON WEDNESDAY BEFORE NEXT QUICK MOVING UPPER TROF APPROACHES THE AREA. WAVE WILL DEVELOP IN THE VICINITY OF THE GULF WITH ANOTHER OVERRUNNING EVENT IN STORE...BUT SHOULD BE OF SHORTER DURATION. && .PRELIMINARY POINT TEMPS/POPS... HUNTSVILLE 62 69 41 65 / 100 80 10 0 SHOALS 64 69 40 64 / 100 60 10 0 CULLMAN 63 70 43 66 / 100 80 10 0 FAYETTEVILLE 61 69 41 63 / 100 80 10 0 FT PAYNE 61 69 43 64 / 100 80 10 0 && .HUN WATCHES/WARNINGS/ADVISORIES... AL...FLOOD WATCH THROUGH NOON TUESDAY. TN...FLOOD WATCH THROUGH NOON TUESDAY. && 09
Hazardous weather outlook, Dec 6, 1:09 PM CST, 2 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HUNTSVILLE AL 109 PM CST MON DEC 6 2004 ALZ001>010-016-TNZ076-096-097-070330- COLBERT-CULLMAN-DE KALB-FRANKLIN AL-FRANKLIN TN-JACKSON-LAUDERDALE- LAWRENCE-LIMESTONE-LINCOLN-MADISON-MARSHALL-MOORE-MORGAN- 109 PM CST MON DEC 6 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PARTS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...(THROUGH TONIGHT)... PERIODS OF RAIN AND SCATTERED THUNDERSTORMS WILL CONTINUE INTO THE EARLY EVENING HOURS AS A WARM FRONT LIFTS NORTHWARD ACROSS THE TENNESSEE VALLEY. THERE STILL APPEARS TO BE A BREAK IN THE ACTIVITY DURING THE EVENING HOURS AND UNTIL MIDNIGHT TONIGHT. AN AREA OF STORMS WILL DEVELOP OVER THE ARKLAMISS REGION TONIGHT...AND BEGIN TO AFFECT NORTHWEST ALABAMA AFTER MIDNIGHT. A LINE OF STRONG TO SEVERE STORMS WILL AFFECT AREAS MAINLY ALONG AND WEST OF I 65 FROM 3 TO 6 AM...AND THEN MOVE EASTWARD. IT STILL APPEARS THAT INSTABILITY WILL BE LIMITED...WHICH SHOULD PRECLUDE A WIDESPREAD SEVERE WEATHER OUTBREAK. HOWEVER...GIVEN THE STRONG WIND FIELDS THAT WILL BE IN PLACE...ANY THUNDERSTORM THAT DOES DEVELOP WILL HAVE THE POTENTIAL TO PRODUCE STRONG WINDS OF 40 TO 60 MPH...AND PERHAPS AN ISOLATED TORNADO. BESIDES DAMAGING WINDS...THE MAIN HAZARD WILL BE LOCALLY HEAVY RAINFALL...WHERE 1 TO 3 INCHES OF RAIN IS EXPECTED THROUGH NOON ON TUESDAY. WITH THE GROUND NEARLY SATURATED FROM RECENT RAINS... FLOODING IS LIKELY IN LOW LYING AREAS AND ALONG CREEKS...STREAMS AND SOME RIVERS. .DAYS TWO THROUGH SEVEN...(TUESDAY THROUGH SUNDAY)... THE LINE OF STORMS WILL CONTINUE MOVING ACROSS THE TENNESSEE VALLEY TUESDAY MORNING. AREAS ALONG AND EAST OF I 65 WILL MAINLY BE AFFECTED FROM 6 AM TO NOON. A COLD FRONT WILL MOVE THROUGH ON TUESDAY...AND PUSH THE LINE OF SHOWERS AND THUNDERSTORMS THROUGH THE VALLEY BY MIDDAY. DRIER WEATHER WILL RETURN BY TUESDAY AFTERNOON. ANOTHER ROUND OF RAINFALL WILL BE POSSIBLE BY LATE IN THE WEEK AS ANOTHER STORM SYSTEM APPROACHES THE AREA. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS POSSIBLE THROUGH TUESDAY MORNING. 24
Nearby
Flash Flood Warnings in Tennessee, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.